Alert archive / New Mexico / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 65, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 2, 2018, 1:01 AM MDT for Grant County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2018, 1:01 AM MDT (07:01 UTC)
- Expired
- Sep 2, 2018, 1:45 AM MDT
- In force
- 44 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grant County, NM
The radar
The El Paso radar (KEPZ), 220 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 7.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 2120 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
891
WUUS54 KEPZ 020701
SVREPZ
NMC017-020745-
/O.NEW.KEPZ.SV.W.0065.180902T0701Z-180902T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service El Paso TX
101 AM MDT SUN SEP 2 2018
The National Weather Service in El Paso has issued a
* Severe Thunderstorm Warning for...
Northwestern Grant County in south central New Mexico...
* Until 145 AM MDT.
* At 100 AM MDT, a severe thunderstorm was located over Buckhorn,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mogollon Box Campground...
Portions of the Gila Wilderness...
Cliff...
Buckhorn...
and Gila.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3321 10853 3320 10831 3296 10826 3295 10877
3313 10880
TIME...MOT...LOC 0700Z 260DEG 20KT 3306 10870
HAIL...1.00IN
WIND...60MPH
$$
LANEY1 follow-up statement
362
WWUS54 KEPZ 020736
SVSEPZ
Severe Weather Statement
National Weather Service El Paso TX
136 AM MDT SUN SEP 2 2018
NMC017-020745-
/O.EXP.KEPZ.SV.W.0065.000000T0000Z-180902T0745Z/
Grant NM-
136 AM MDT SUN SEP 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANT COUNTY WILL
EXPIRE AT 145 AM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3321 10853 3320 10831 3296 10826 3295 10877
3313 10880
TIME...MOT...LOC 0735Z 260DEG 20KT 3309 10850
$$
LANEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:14 PM MDT, 9 hours 47 minutes earlier.
Area forecast discussion, Sep 1, 3:14 PM MDT, 9 hours 47 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 314 PM MDT Sat Sep 1 2018 .SYNOPSIS... Monsoon moisture will fuel scattered thunderstorms this evening through at least the middle part of the coming week. A few storms may be capable of producing 1 to 2 inches of rain in a very short amount of time, which could lead to flooding of low water crossing and other flood prone areas. Our high temperatures Sunday through the middle of the coming week will run a couple of degrees below average. && .DISCUSSION... An upper level trough has moved into the border region and currently sits just to our west over Arizona. Occasional short wave troughs embedded in the flow of the main trough have been (and will continue) to rotate around the main trough and across our area tonight and Sunday. The little troughs, combined with our monsoon moisture that has returned, are helping to fuel isolated to scattered thunderstorms today. Since the upper level trough will not be in much of a hurry to move off, we will continue to see a threat for thunderstorms tonight through Monday. With our above average moisture in place to help fuel efficient thunderstorms, we could see some isolated flooding of low water crossings and other flood prone areas today through Monday. On Tuesday the upper level trough will drift a little closer to our area and that will help move some of our moisture to the east of the region. So for Tuesday and Wednesday we will see somewhat lower rain chances, especially out west. But on Thursday an east push at the surface will help increase our moisture again so we will be back to seeing scattered afternoon and evening thunderstorm to finish out the work week. Both of the extended GFS and ECMWF indicate that an upper level ridge will nose its way back into the southwest U.S. and that will start a drying trend for us for next weekend. Taking a quick look at our upcoming temperatures. Today's highs will be near seasonal averages, but after today with our increased moisture and rain chances we will see our high temperatures run a few degrees below average. As the east push comes in on Thursday we may see our high temperatures dip to around five degrees below average. If the upper level ridge returns for next weekend, we will see our afternoon high temperatures creep back up toward average for Saturday and Sunday. && .AVIATION...Valid 02/00Z-03/00Z... P6SM SCT-BKN060-080 BKN-OVC150-200 through 15Z. Scattered 1-3SM TSRAGS BKN030-050 expected across area through 06Z with isolated storms possible through the remainder of the night. Additional storm development expected after 18Z, especially over mountain areas. Winds generally westerly at 5-15KTS except near storms. && .FIRE WEATHER... Better moisture has returned to the region and an upper trough moving in from the west will linger across the region through much of the upcoming week. This trough will keep a daily chance for showers and thunderstorms going with some locally heavy rain possible with the strongest storms which could lead to some flooding issues. There will be some drier air moving into western zones for Tuesday and Wednesday but then the moisture will return again. Relative humidities will be much higher(mainly 25%+) than recent days as temperatures will also accompany this increasing moisture and drop to near or slightly below normal. Winds will continue to remain fairly light through the period. && .PRELIMINARY POINT TEMPS/POPS... El Paso 69 88 68 88 / 30 20 30 20 Sierra Blanca 65 84 64 82 / 30 20 50 30 Las Cruces 63 86 63 86 / 40 20 30 20 Alamogordo 63 85 61 86 / 40 50 40 10 Cloudcroft 48 66 47 65 / 50 50 50 40 Truth or Consequences 62 84 61 85 / 40 30 30 20 Silver City 58 80 58 79 / 30 30 40 20 Deming 63 85 61 87 / 30 20 30 10 Lordsburg 62 84 61 85 / 30 30 40 10 West El Paso Metro 68 86 66 87 / 30 20 30 20 Dell City 66 88 66 87 / 40 50 50 30 Fort Hancock 68 88 68 87 / 30 20 40 20 Loma Linda 64 84 64 83 / 30 20 30 20 Fabens 67 87 66 87 / 30 20 30 20 Santa Teresa 66 86 65 87 / 30 20 30 20 White Sands HQ 65 86 63 87 / 40 20 30 20 Jornada Range 62 87 61 87 / 40 20 40 20 Hatch 62 88 62 87 / 40 20 30 20 Columbus 65 86 63 87 / 30 20 30 20 Orogrande 66 86 64 86 / 40 30 30 20 Mayhill 55 73 52 73 / 60 40 50 40 Mescalero 56 75 53 73 / 40 40 40 40 Timberon 55 75 53 72 / 50 40 50 40 Winston 56 78 53 77 / 40 50 40 40 Hillsboro 60 82 59 83 / 40 50 40 30 Spaceport 60 85 60 85 / 40 30 40 20 Lake Roberts 54 79 53 77 / 40 40 40 40 Hurley 58 81 58 81 / 30 40 40 20 Cliff 55 83 56 83 / 30 30 40 20 Mule Creek 57 81 58 80 / 30 30 40 20 Faywood 60 81 60 82 / 40 40 40 20 Animas 63 83 61 84 / 30 30 40 20 Hachita 62 84 60 85 / 30 30 40 20 Antelope Wells 60 81 59 82 / 30 40 40 30 Cloverdale 59 79 59 79 / 30 30 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && Brice/Grzywacz
Hazardous weather outlook, Sep 1, 11:45 AM MDT, 13 hours 16 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1145 AM MDT Sat Sep 1 2018 NMZ401>417-TXZ418>424-021745- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1145 AM MDT Sat Sep 1 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will continue/redevelop this afternoon and evening. A few storms will be capable of producing strong outflow winds to 60 mph and produce rain fall totals of 1 to 2 inches of rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday Our threat for thunderstorms and heavy rain will continue for most of the coming week. A few storms will be able to produce excessive rain leading to isolated flash flooding of low water crossings and flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report significant weather to our office via the 800 spotter number or via Twitter using our office username @NWSElPaso
In the hours before
Special weather statement, Sep 1, 7:08 PM MDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service El Paso TX
708 PM MDT SAT SEP 1 2018
NMZ407-411-413-TXZ418-419-020200-
Southern Tularosa Basin NM-Southwest Desert/Mimbres Basin NM-
Southern Dona Ana County/Mesilla Valley NM-
Eastern/Central El Paso County TX-Western El Paso County TX-
708 PM MDT SAT SEP 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LUNA...SOUTHERN DONA ANA
AND NORTHWESTERN EL PASO COUNTIES UNTIL 800 PM MDT...
At 707 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles east of Akela to 19 miles east of
Columbus. Movement was southeast at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms. Blowing dust will precede this line of storms as well.
Locations impacted include...
Westway, Santa Teresa, Anthony, Vinton, Mesquite, Afton, Union
Pacific Intermodal Terminal, Mount Riley, Aden Crater, Afton
Generating Plant, Chamberino, San Miguel, Canutillo, La Mesa, La
Union, Kilbourne Hole, High Valley, Vado, Berino and Sunland Park.
LAT...LON 3190 10735 3225 10718 3219 10651 3178 10663
3178 10694
TIME...MOT...LOC 0107Z 308DEG 32KT 3226 10718 3193 10733
FAUSETTLocal storm report, Sep 1, 7:47 PM MDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
747 PM MDT SAT SEP 01 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 S MOGOLLON BOX CG 32.99N 108.55W
09/01/2018 E0.75 INCH GRANT NM TRAINED SPOTTER
HAIL COVERED GROUND.
&&
EVENT NUMBER EPZ1800080
EDSpecial weather statement, Sep 1, 8:42 PM MDT, 4 hours 19 minutes before
Special Weather Statement National Weather Service El Paso TX 842 PM MDT SAT SEP 1 2018 NMZ401>404-020330- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM-Upper Gila River Valley NM- Southwest Desert/Lower Gila River Valley NM- 842 PM MDT SAT SEP 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT AND NORTHWESTERN LUNA COUNTIES UNTIL 930 PM MDT... At 841 PM MDT, Doppler radar was tracking a strong thunderstorm near Oak Grove, or 9 miles southwest of Tyrone, moving east southeast at 23 mph. Half inch hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... Mangas Valley, Tyrone Mine, Jacks Peak, Oak Grove, Hurley, Tyrone, White Signal, North Hurley and Silver City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3261 10863 3277 10856 3271 10809 3242 10816 TIME...MOT...LOC 0241Z 286DEG 22KT 3265 10845 TRIPOLI
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:04 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 41 min |
| Sep 1, 6:51 PM MDT | Special Weather Statement | EPZ | Grant | 39 min |
| Sep 1, 6:56 PM MDT | Special Weather Statement | EPZ | Grant | 49 min |
| Sep 1, 6:56 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 49 min |
| Sep 1, 7:08 PM MDT | Special Weather Statement | EPZ | Doña Ana | 52 min |
| Sep 1, 8:42 PM MDT | Special Weather Statement | EPZ | Grant | 48 min |
| Sep 1, 9:15 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 45 min |
| Sep 2, 1:52 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Sep 2, 2:07 PM MDT | Flash Flood Warning | EPZ | Otero | 38 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.